Alert archive / Montana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Missoula, MT

August 6, 2009Silver Bow County, Montana

NWS Missoula, MT issued this severe thunderstorm warning at Aug 6, 2009, 4:19 PM MDT for Silver Bow County, Montana. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2009, 4:19 PM MDT (22:19 UTC)
Expired
Aug 6, 2009, 4:55 PM MDT
In force
36 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

County Silver Bow County, MT

The radar

The Missoula radar (KMSX), 174 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:20 PM MDTHAIL 0.75Divide, MT
Aug 6, 5:00 PM MDTTSTM WND DMG5 Se Butte, MTEXTENSIVE TREE BRANCH DAMAGE FROM STRONG THUNDERSTORM WINDS. WINDS ESTIMATED 55 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 12:34 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 062219
SVRMSO
MTC093-062315-
/O.NEW.KMSO.SV.W.0025.090806T2219Z-090806T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
419 PM MDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SILVER BOW COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 515 PM MDT.

* AT 415 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING ONE TO TWO INCH HAIL...DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DIVIDE...OR 
  ABOUT 23 MILES SOUTHWEST OF BUTTE...AND WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...DIVIDE...JANNEY...MELROSE AND NEWCOMB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

&&

LAT...LON 4561 11270 4566 11271 4568 11276 4573 11276
      4577 11282 4579 11288 4604 11246 4602 11243
      4593 11242 4589 11239 4584 11242 4580 11235
TIME...MOT...LOC 2218Z 229DEG 20KT 4574 11278

$$

ALLEGRETTO
3 follow-up statements
000 
WWUS55 KMSO 062227
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
427 PM MDT THU AUG 6 2009

MTC093-062315-
/O.CON.KMSO.SV.W.0025.000000T0000Z-090806T2315Z/
SILVER BOW MT-
427 PM MDT THU AUG 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHERN SILVER BOW COUNTY...

* AT 426 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. 
  THIS STORM WAS LOCATED NEAR DIVIDE...OR ABOUT 19 MILES SOUTHWEST OF
  BUTTE...AND WAS MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.0 INCH IN DIAMETER HAS BEEN REPORTED
IN DIVIDE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

&&

LAT...LON 4561 11270 4566 11271 4568 11276 4573 11276
      4577 11282 4579 11288 4604 11246 4602 11243
      4593 11242 4589 11239 4584 11242 4580 11235
TIME...MOT...LOC 2227Z 229DEG 20KT 4577 11272

$$

ALLEGRETTO
000 
WWUS55 KMSO 062247
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
447 PM MDT THU AUG 6 2009

MTC093-062315-
/O.CON.KMSO.SV.W.0025.000000T0000Z-090806T2315Z/
SILVER BOW MT-
447 PM MDT THU AUG 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN SILVER BOW COUNTY...

* AT 446 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF NEWCOMB...OR ABOUT 12 MILES SOUTH OF BUTTE...AND WAS
  MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

&&

LAT...LON 4570 11254 4585 11278 4587 11275 4600 11243
      4593 11242 4589 11239 4584 11242 4580 11235
TIME...MOT...LOC 2246Z 229DEG 20KT 4584 11261

$$

ALLEGRETTO
000 
WWUS55 KMSO 062255
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
455 PM MDT THU AUG 6 2009

MTC093-062305-
/O.CAN.KMSO.SV.W.0025.000000T0000Z-090806T2315Z/
SILVER BOW MT-
455 PM MDT THU AUG 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SILVER BOW COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

LAT...LON 4570 11254 4585 11278 4587 11275 4600 11243
      4593 11242 4589 11239 4584 11242 4580 11235
TIME...MOT...LOC 2255Z 229DEG 20KT 4583 11250

$$

ALLEGRETTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:48 PM MDT, 31 minutes earlier.

Area forecast discussion, Aug 6, 3:48 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
348 PM MDT THU AUG 6 2009

.UPDATE...HAVE UPDATED TO ADD A FLOOD WATCH FOR IDAHO COUNTY IN
IDAHO FOR THIS EVENING UNTIL FRIDAY EVENING. PLEASE SEE
WWW.WEATHER.GOV/MISSOULA FOR FURTHER DETAILS.

&&

.AVIATION...AN APPROACHING LOW PRESSURE SYSTEM WILL CONTINUE TO
MOISTEN AND PRODUCE UNSTABLE CONDITIONS THROUGH FRIDAY. AS THIS
OCCURS...SHOWER ACTIVITY WILL BE ON THE INCREASE FROM SOUTH TO
NORTH ACROSS WESTERN MONTANA AND NORTHERN IDAHO WITH MOUNTAIN
OBSCURATIONS DEVELOPING QUICKLY THIS EVENING. A FEW STORMS ACROSS
SOUTHWEST MONTANA AND LEMHI COUNTY WILL BE SEVERE INTO EARLY THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 242 PM MDT THU AUG 6 2009/

DISCUSSION...A VERY UNSTABLE AND MOIST ATMOSPHERE WILL CONTINUE
TO INFLUENCE STORM DEVELOPMENT THROUGH THIS EVENING. A FAVORABLE
WIND ENVIRONMENT WILL BE PRESENT TO CONTINUE TO SUPPORT SUPERCELL
THUNDERSTORMS...ESPECIALLY FROM LEMHI COUNTY NORTHEASTWARD ACROSS
THE BUTTE/PINTLAR REGION INTO EARLY EVENING. ELSEWHERE ACROSS
WESTERN MONTANA AND NORTHCENTRAL IDAHO...THE APPROACHING LOW
PRESSURE SYSTEM WILL CONTINUE TO MOISTEN THE ENVIRONMENT AND
SUPPORT MORE AND MORE SHOWER ACTIVITY THROUGH THE NIGHT. AREAS OF
HEAVY RAIN IS POSSIBLE...ESPECIALLY ACROSS THE
CLEARWATERS...BITTERROOTS AND BITTERROOT VALLEY TOWARDS MISSOULA
AREA.

THE UNUSUALLY STRONG UPPER LEVEL LOW CURRENTLY LOCATED OVER
NORTHERN CALIFORNIA WILL MOVE INTO THE NORTHERN ROCKIES LATE
TONIGHT AND LINGER IN THE REGION THROUGH SATURDAY. ABUNDANT
AMOUNTS OF MOISTURE WILL STREAM INTO THE REGION AND INTERACT WITH
THIS DYNAMIC SYSTEM TO PRODUCE WETTING RAINS AREA WIDE. MODERATE TO
HEAVY RAINFALL IS EXPECTED TO DEVELOP LATE TONIGHT AND TOMORROW
MORNING...TARGETING THE CONTINENTAL DIVIDE INCLUDING GLACIER PARK...
THE MISSION MOUNTAINS AND THE CLEARWATER MOUNTAINS IN IDAHO. THE
HIGHER TERRAIN IN THESE AREAS CAN EXPECT TWO TO THREE INCHES OF
PRECIPITATION BY SATURDAY AFTERNOON WITH LOCALLY HEAVIER AMOUNTS UP
TO 4 INCHES. THE HEAVY RAIN EXPECTED ALONG THE CONTINENTAL DIVIDE
HAS PROMPTED THE ISSUANCE OF A FLOOD WATCH FOR GLACIER NATIONAL
PARK DUE TO THE POTENTIAL FOR SMALL STREAM FLOODING AND DEBRIS
FLOWS. NO FLOOD PRODUCTS ARE CURRENTLY ANTICIPATED FOR THE MISSION
MOUNTAINS OR BITTERROOT MOUNTAINS...BUT WILL HAVE TO BE MONITORED IF MORE
PRECIPITATION THAN FORECASTED OCCURS. LOCATIONS ELSEWHERE CAN
EXPECT UP TO AN INCH OF PRECIPITATION BY SATURDAY MORNING. IN
ADDITION TO THE RAIN...TEMPERATURES WILL COOL TO 20 TO 30 DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR.

THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE OUT OF THE REGION
SATURDAY NIGHT...BRINGING A GRADUAL DRYING TREND FOR SUNDAY INTO
MONDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL BY EARLY NEXT
WEEK.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...BAUCK
LONG TERM....PALLISTER
AVIATION...BAUCK
Hazardous weather outlook, Aug 6, 10:20 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1020 AM MDT THU AUG 6 2009

IDZ005>008-MTZ001>005-043-070400-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
1020 AM MDT THU AUG 6 2009 /920 AM PDT THU AUG 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING. THE MAIN THREAT FROM THE STORMS WILL BE BRIEF HEAVY RAIN
AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND LOW LYING
AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP FRIDAY
THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED.
BETWEEN FRIDAY MORNING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO
ONE INCH OF RAIN IN THE VALLEYS...WITH SOME OF THE HIGHER TERRAIN
POSSIBLY SEEING TWO TO THREE INCHES. PONDING OF WATER ON ROADWAYS
AND LOW LYING AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN. ALONG
WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD AVERAGE 15 TO
20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-MTZ006-007-070400-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
1020 AM MDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS
EVENING...WITH THE MAIN THREAT FROM THE STORMS BEING STRONG GUSTY
WINDS...FREQUENT LIGHTNING...HAIL...AND HEAVY RAIN. SOME
THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND EARLY EVENING.
IN ADDITION...FLOOD AND DEBRIS FLOWS IN AREAS OF STEEP TERRAIN
ARE A CONCERN FROM SHORT DURATION HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP FRIDAY
THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED.
BETWEEN FRIDAY MORNING AND SATURDAY AFTERNOON...LOWER ELEVATION
VALLEYS MAY SEE UP TO ONE INCH OF RAIN WITH SOME OF THE HIGHER
TERRAIN POSSIBLY SEEING MORE THAN TWO INCHES. ALONG WITH THE
HEAVY PRECIPITATION...TEMPERATURES SHOULD BE 20 TO 30 DEGREES
COOLER FRIDAY AND SATURDAY COMPARED TO EARLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 6, 2:57 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
257 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             10 WNW DIVIDE           45.81N 112.94W
08/06/2009  M1.75 INCH       SILVER BOW         MT   PARK/FOREST SRVC

0235 PM     FLASH FLOOD      10 WNW DIVIDE           45.81N 112.94W
08/06/2009                   SILVER BOW         MT   PARK/FOREST SRVC

            HEAVY RAIN WASHED OUT FOREST SERVICE ROADS.

0250 PM     HAIL             7 S BUTTE               45.90N 112.53W
08/06/2009  E1.00 INCH       SILVER BOW         MT   TRAINED SPOTTER

            HAIL INCREASING WITH SIZE. WINDOWS OF HOME DAMAGED. TREES
            BRANCHES STIPPED FROM LARGE HAIL.

&&

FELSCH
Local storm report, Aug 6, 3:07 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
307 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             BUTTE                   46.00N 112.53W
08/06/2009  M1.00 INCH       SILVER BOW         MT   TRAINED SPOTTER

&&

FELSCH
Local storm report, Aug 6, 3:10 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
310 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 S BUTTE               45.99N 112.53W
08/06/2009  M0.25 INCH       SILVER BOW         MT   MESONET

            0.25 INCHES OF RAIN IN 10 MINUTES AT BERT MOONEY AIRPORT.

&&

FELSCH
Local storm report, Aug 6, 3:22 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
322 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      10 WNW DIVIDE           45.81N 112.94W
08/06/2009                   SILVER BOW         MT   PARK/FOREST SRVC

            HEAVY RAIN WASHED OUT FOREST SERVICE ROADS.

0300 PM     HEAVY RAIN       1 S BUTTE               45.99N 112.53W
08/06/2009  M0.25 INCH       SILVER BOW         MT   MESONET

            0.25 INCHES OF RAIN IN 10 MINUTES AT BERT MOONEY AIRPORT.

0300 PM     HAIL             7 S BUTTE               45.90N 112.53W
08/06/2009  M1.50 INCH       SILVER BOW         MT   TRAINED SPOTTER

            HAIL DAMAGED WINDOWS OF HOME AND THREE VEHICLES.TREE
            BRANCHES STIPPED FROM LARGE HAIL.

0305 PM     HAIL             BUTTE                   46.00N 112.53W
08/06/2009  M1.00 INCH       SILVER BOW         MT   TRAINED SPOTTER

&&

FELSCH
Local storm report, Aug 6, 3:38 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
338 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       BUTTE                   46.00N 112.53W
08/06/2009  E1.00 INCH       SILVER BOW         MT   UTILITY COMPANY

            PUBLIC WORKS DEPARTMENT REPORTED 3/4 INCH HAIL AND
            ESTIMATED ONE INCH OF RAIN IN 30 MINUTES IN BUTTE. WATER
            FLOWING DOWN STREETS.

&&

FELSCH
Local storm report, Aug 6, 4:14 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
414 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 SW BUTTE              45.96N 112.59W
08/06/2009  E2.50 INCH       SILVER BOW         MT   LAW ENFORCEMENT

            PUBLIC REPORT TO SHERIFF.

&&

FELSCH

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:56 PM MDTSpecial Weather StatementMSOFlathead64 min
Aug 5, 8:31 PM MDTSevere Thunderstorm WarningMSOFlathead, Lincoln44 min
Aug 6, 1:54 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Silver Bow51 min
Aug 6, 2:41 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Silver Bow49 min
Aug 6, 2:42 PM MDTFlash Flood WarningMSOSilver Bow93 min
Aug 6, 3:40 PM MDTFlood WatchMSOFlathead21 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.